# SDR BSYA200600023

- Difficulty date: August 31, 2006
- Submitted: September 1, 2006
- Operation: Air carrier
- Aircraft: N3590D
- Make and model: Piper PA-31-350
- Aircraft serial: 318052144
- Aircraft time: 15,178 hours, 15,178 cycles
- Engine: Lyc LTIO540J2BD
- Engine time: 2,332 hours, 2,332 cycles
- System (JASC): 7414 · Magneto/Distributor
- Part: Magneto
- Part number: 1068291018
- Condition: Failed
- Location: Left
- Stage of operation: TO
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: C

## Discrepancy

ON TAKEOFF OUT OF PHL, LEFT ENGINE STARTED SURGING RETURNED TO BASE WITH NO PROBLEMS.  MAINTENANCE FOUND THE LEFT MAGNETO DEAD.  REMOVED AND REPLACED MAGNET, OPS CHECKS GOOD.
